Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Child with mucus in stool, given antibiotic, little drops of urine. History of renel pelvis dilation in womb. Is it related and what is the remedy?

hi my baby is 1.5yrs old and had mucus in her stool yesterday and today morning i gave her antibiotic after that she dint make stools . but from the afternoon she has started while urinating.. but making only little drops of urine. i cant see her crying.. during my pregnancy, in her scan she had renel pelvis dilation. but my gynae told it is not a serious problem as baby gets it cured by itself after birth. now i get confused of all these issues. is all related and WHAT I NEED TO DO. PLS ADVICE. i am scared.
Asked On : Tue, 10 Jul 2012
Answers:  2 Views:  150
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Genetics Specialist 's  Response
The symptom of mucus in stool can be due to amoebiasis or giardiasis (Protozoal infection). However, antibiotic takes about 2-3 days for the effect to come and failure of stools does not appear to be related to antibiotic dose. Dilatation of palvicalyceal system during antenatal period can be a transient phenomenon, disappear during course of pregnancy and can be easily ruled out by a renal sonography. If she is passing scanty urine, it will be better to rule out urinary infection- a simple urine examination may help. Give lot of fluids to your child, maintain hygiene and observe your child.
Please let me know if you need further help.
With warm regards,
Dr Kuldeep
Answered: Tue, 10 Jul 2012
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Arulalan Katpadivaradarajan's  Response
Hello njmonisha,
First be confident. The problem you have described occurs to several million children in India alone.
Passing mucus in motion is a normal event. If dirt goes in, through thumb sucking, giving outside food, unboiled drinks, has to come out. These things come out in mucus.
Indications for antibiotics : blood in the stools or mucus with abdominal pain and high grade fever of 104 degrees. Crying while passing urine could be urine infection or anything irritating the the child.
What you have to do is give plenty of fluids. 24 hours after the last dose of anti biotic do urine microscopy. if it shows pus cells in an uncentrifuged specimen, repeat the test still 24hrs later.
Then that specimen also shows pus cells go for culture.That is how we proceed for ruling out urinary tract infection. Do not stop breast feeding. Continue with usual diet. Reduce cows milk, avoid dry food like biscuits and chips.
Your gynaec was correct. We can always verify with a scan at any time.
If even after giving plenty of fluids , child is crying then examination by the doctor becomes important.
Even if the child is not getting cured, clear your doubts. If still having doubts post in the public forum
with regards
Answered: Tue, 10 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor